Solving systems of nonlinear equations using improved double direction method

A. S. Halilu, M. Y. Waziri

Abstract


The fundamental reason behind double direction approach is that, there are two corrections in the scheme. If one correction fails during iterative process then the other one will correct the system. Therefore, this research aims to present a
derivative-free method for solving large-scale system of nonlinear equations via double direction approach. The acceleration parameter used in this approach approximated the Jacobian matrix in order to form a derivative-free method by reducing two direction presented in double direction scheme into a single one.
under mild conditions, the proposed method is proved to be globally convergent using derivative-free line search. Numerical results recorded in this paper using a set of large-scale test problems show that the proposed approach is successful for solving large-scale problems.

Full Text:

PDF

References


N. I. Dbaruranovic-milicic and M. Gardasevic-Filipovic, A multi step curve search algorithm in nonlinear convex case, Facta universitatis series:mathematics and informatics 25 11-24, 2010.

N. I Dbaruranovic-milicic,A multi step curve search algorithm in nonlinear optimization, Yugoslav Journal of operation research 18 47-52, 2008.

A. S. Halilu, M. Y., Waziri, and Y. B. Musa, Inexact double step length method for solving systems of nonlinear equations, Stat., Optim. Inf. Comput.8 165174, 2020.

A. S. Halilu, M. Y. Waziri, and I. Yusuf, Ecient matrix-free direction method with line search for solving large-scale system of nonlinear equations, Yugoslav Journal of Operations Research. doi.org/10.2298/YJOR160515005H

J. E. Dennis, Jr and R. B. Schnabel,Numerical method for unconstrained optimization and non-linear equations, practice Hall, Englewood cliffs ,NJ, USA, 1983.

L. Zang, W. Zhou and D. H. Li,Global convergence of modied Fletcher-Reeves conjugate gradient method with Armijo-type line search, Numerische mathematik, 164(1) 277-289, 2005.

H. Abdullahi, A. S. Halilu, and M. Y. Waziri, A Modified Conjugate Gradient Method via a Double Direction Approach for solving large-scale Symmetric Non- linear Systems, Journal of Numerical Mathematics and Stochastics 10(1) 32-44, 2018.

A. S. Halilu and M. Y. Waziri, An improved derivative-free method via double direction approach for solving systems of nonlinear equations, Journal of the Ramanujan Mathl. Soc. 33 75-89, 2018.

M. Y. Waziri and J. Sabiu, A derivative-free conjugate gradient method and its global convergence for symmetric nonlinear equations, Journal of mathematics and mathematical sciences, 1-8, 2015.

M. Y. Waziri, W. J. Leong, M. A. Hassan and M. Monsi, A new Newton's method with diagonal Jacobian approximation for system of nonlinear equations, Journal of mathematics and statistics, 6(3) 246-252, 2010.

M. Y. Waziri, H. U. Muhammad, A. S. Halilu, K. Ahmed, Modified matrix-free methods for solving system of nonlinear equations, Optimization, 1-20. 2020. DOI:10.1080/02331934.2020.1778689

M. Raydan, The Barzilai and Borwein gradient method for the large scale unconstrained minimization problem, SIAM Journal of optimization, 7 26-33, 1997.

A. S. Halilu, and M. Y.Waziri, Enhanced matrix-free method via double step length approach for solving systems of nonlinear equations, Int. Journal app Math Res. 6 147-156, 2017.

D. Li and M. Fukushima, A global and superlinear convergent Gauss-Newton based BFGS method for symmetric nonlinear equation, SIAM Journal on numerical Analysis, 37 152-172, 1999.

M. J. petrovic, P. S. Stanimirovic,Accelerated double direction method for solving unconstrained optimization problems, Mathematical problem Eng., 2014.

A. S. Halilu and M. Y.Waziri, A transformed double step length method for solving large-scale systems of nonlinear equations, Journal of Num. Math. Stoch. 9 20-32, 2017.

Gongli Yuan, Xiwen Lu, A new backtracking inexact BFGS method for symmetric nonlinear equations, Journal of computers and mathematics with applications, 55 116-129, 2008.

M. J. petrovic,An accelerated double step size model in unconstrained optimization, Journal of mathematics and computation, 250 309-319, 2015.

E. Dolan and J. More. `Benchmarking opyimization software with performance profiles, Journal of Mathematical program, 91 201-213, 2002.

Y. B. Musa, M. Y. Waziri, and A. S. Halilu, On computing the regularization Parameter for the Levenberg-Marquardt method via the spectral radius approach to solving systems of nonlinear equations, Journal of Num. Math. Stoch. 9 80-94, 2017.

Qin-Rong Yana, Xiao-Zhen Penga and Dong-Hui Li,A globally convergent derivative-free method for solving large-scale nonlinear monotone equations, Journal of Computational and Applied Mathematics, 234 649-657,2010.

A. S. Halilu, M. K. Dauda, M. Y. Waziri, and M. Mamat, Aderivative-free decent method via acceleration parameter for solving systems of nonlinear equations, Open Journal sci.tech. 2(3) 14, 2019.

W. Zhou and D. Shen, An inexact PRP conjugate gradient method for symmetric nonlinear equations, Numerical Functional Analysis and Optimization, 35 370388, 2014.


Refbacks

  • There are currently no refbacks.


Copyright (c) 2020 Journal of the Nigerian Mathematical Society

Creative Commons License
This work is licensed under a Creative Commons Attribution-ShareAlike 4.0 International License.